MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: no date reported, so the first day of the month of the aware date was selected.
 
Event or Problem Description
It was reported that a separation of the shaft occurred.A direxion hi-flo catheter was selected for a patient procedure involving the patient's liver.During the procedure, inside the patient, the shaft of the catheter became fractured.No patient complications were reported.
 
Additional Manufacturer Narrative
Date of event: no date reported, so the first day of the month of the aware date was selected.Device evaluated by mfr: returned product consisted of a direxion micro-catheter in multiple pieces.The device showed damage in the form of 5 fractures.The fracture was located at the hub, 3.5 cm from the hub, 8cm from the hub, 11.5cm from the hub and 67.5cm from the hub.The device was completely separated.The fractures looked consistent with a bending and tensile force breaking.All the fractured pieces were measured to verify everything was returned.The finished direxion length for this model is 130cm, the returned device pieces showed that all components of the shaft were returned.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.A fracture were confirmed.
 
Event or Problem Description

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8541312
Report Number2134265-2019-04087
Device Sequence Number2431169
Product Code KRA
UDI-Device Identifier08714729839514
UDI-Public08714729839514
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2020
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0023098616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1